MAUDE Adverse Event Report: 3D SYSTEMS HEALTHCARE VSP SYSTEM; VSP ORTHOGNATHICS

3D SYSTEMS HEALTHCARE VSP SYSTEM; VSP ORTHOGNATHICS
Model Number Surgical Splint
Medical Device Problem Codes Device-Device Incompatibility (2919); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This issue was identified by the surgeon intraoperatively, but did not contribute to any significant surgical delay.3d systems performed a review of the digital design files.It was found that a small portion of the initial surgical splint extended out and did not allow a flush fit at the connection point with the titanium guide.However, the connection between the initial splint and maxilla cutting guide was secure; and passed fit check during final inspection.3d systems communicated these findings to the surgeon.Although the surgical outcome was successful, the surgeon reported that the maxilla required replating, which resulted in additional holes on the patient's midface.
 
Event or Problem Description
For a vsp orthognathic procedure, the surgeon was not able achieve a flush fit at the connecting point between two hybrid vsp 2.0 guides (nylon initial surgical splint and titanium right maxilla cutting guide).As a result, the surgeon had to replate the patient's maxilla.

Brand Name
VSP SYSTEM
Common Device Name
VSP ORTHOGNATHICS
Manufacturer (Section D)
3D SYSTEMS HEALTHCARE
5381 south alkire circle
littleton CO 80127
Manufacturer (Section G)
3D SYSTEMS HEALTHCARE
5381 south alkire circle
littleton CO 80127
Manufacturer Contact
ben johnson
5381 south alkire circle
littleton, CO 80127
MDR Report Key13236689
Report Number1724955-2022-00001
Device Sequence Number11844752
Product Code DZJ
UDI-Device Identifier00816847020510
UDI-Public(01)00816847020510(10);(01)00816847020831(10)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120956
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSurgical Splint
Device Catalogue NumberVSPO-302; VSPO-550
Device Lot Number160399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexMale